Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

High BP, dizziness, weakness, loss of strength. On losartan. Are there any side effects?

Hi, I am 70 yrs old male. i using losartan 50 once in morning for my HBP since last 10yrs. My blood pressure used to remain 130-140/65-70. During last three months, it s observed that occasionally SBP rises to 150-160 but DBP remains 65-70. Due to my high SBP, S-amlodipine 5mg once at night is added in addition to morning dose of losartan50 since last one month. Now the BP remains to 120-110 / 60-65 but i am feeling too much dizziness and weakness and even loss of strength in limbs.Are these symptoms are due to side effects of the above two drugs or due to low DBP. My doctor asked me to continue the above medicines. Kindly guide me . Am i require to adjust the doses or can i stop losartan 50 to see the variation in BP ? I am a patient of sinus bradycardia with pulse rate 58-60 bpm
Asked On : Fri, 11 Oct 2013
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Cardiologist 's  Response
Dear patient,

Thanks for your query. Indeed, that blood pressure may just be too low for you; the most current guidelines for the management of blood pressure tell us that our goal should be less than 140/90 for most readings; going too low may reduce quality of life and actually create adverse effects.

Thus, what you can discuss with your doctor is to stop the amlodipine and increase the losartan to 100 mg daily, which should put you in the right spot.


Hope this helps, yours truly,

Dr Brenes-Salazar MD
Mayo Clinic MN
Cardiology
Answered: Wed, 20 Nov 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor